How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog Veterinary
Satisfied Customers: 16250
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
60269376
Type Your Dog Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

This sounds like what is happening to my dog. She is a

Customer Question

This sounds like what is happening to my dog. She is a chihuahua, twelve years old. She has congestive heart failure and is on three medications; Enalipril, Pemobindan, and Furosemide (spelling). Once a couple of weeks ago and twice tonight. After she drinks water, she falls on her side, legs stiff and her neck stretched back. I immediately start vigorously rubbing her. It only lasts several (very long) seconds. She then loses her stiffness and rolls on to her tummy. Do you know what is happening?
Submitted: 3 months ago.
Category: Dog Veterinary
Expert:  Dr. B. replied 3 months ago.

Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you with today. I do apologize that your question was not answered before. Different experts come online at various times; I just came online, read about your wee one’s situation, and wanted to help.

Based on the signs you have reported and her history of heart failure, we'd be concerned that she may be having syncopal episodes. This is where they aren't getting enough oxygen to the brain secondary to their heart condition and essentially faint. It may be happening when she is drinking since one cannot take a breath and drink at the same time. Often once the oxygen levels return to normal in these cases, they tend to pop back up and be fine until the next occasion. So, this would be our main concern for your lass and with this we'd want to ring her vet once they are open about adjusting her drug doses. If they have not just seen her, it may be ideal to have them listen to her heart and lungs to make sure there is no fluid in the lungs and that she isn't developing any abnormal heart rhythms that may need treating as well.

Kind regards,

Dr. B.

----------------------------------------------------------------------------------------------------------------------------------------

If you have any other questions, please ask me – I’ll be happy to respond. **Afterwards, I would be grateful if you would rate my service by clicking on the "Rate my Expert' button at the top of the page as this is the only way I am credited for helping you. Thank you for your feedback!: )

Expert:  Dr. B. replied 3 months ago.
Hi,
I'm just following up on our conversation about your pet. How is everything going?
Dr. B.
Customer: replied 3 months ago.
She hasn't had any new episodes yet. I have an appointment with her Vet on Tuesday. Thank you for asking.
Expert:  Dr. B. replied 3 months ago.

You are very welcome and thank you for the update,

I am glad to hear that she has been stable and hopefully we won't see any more episodes.

Best wishes,

Dr. B.

----------------------------------------------------------------------------------------------------------------------------------------

**Afterwards, please rate my service by clicking on the "Rate my Expert' button at the top of the page as this is the only way the site credits me for helping you. Thank you for your feedback!: )

Related Dog Veterinary Questions